- Prescribing Advice for GPs - https://www.prescriber.org.uk -

Enoxaparin contamination

The Medicines and Healthcare products Regulatory Agency (MHRA) have issued a press release (PDF) warning clinicians about potential contamination of enoxaparin (Clexane®) injections.

Enoxaparin is a low molecular weight heparin injection. Some batches contain low levels of an impurity called over-sulphated chondroitin sulphate (OSCS). New product entering the supply chain is unaffected.

Existing stocks are not being recalled because there is currently no evidence of risk to patients. Clinicians are advised to be extra vigilant to possible adverse drug reactions (ADRs). Patients are advised to seek advice from a healthcare professional if they have concerns.

Action: Clinicians should be aware of this issue. Patients may seek reassurance about continued treatment. Any suspected ADRs must be reported through the yellow card scheme.